MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1414160-J
Medical Device Problem Codes Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); Obstruction/Occlusion (2422); Clinical Endoleak (4843)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure, during a routine follow up, the ovation ix left iliac limb was found to be occluded; however, the patient was reported to be asymptomatic and no intervention is planned at this time.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the left limb occlusion is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation shows reasonable evidence to suggest left iliac limb stent kinking that occurred that was not included in the event as reported.The left iliac stent kink was discovered during review of the eleven-month post implant ct scan.The clinical evaluation also shows reasonable evidence to suggest a type 2 endoleak of the lumbar artery that occurred that was not included in the event as reported.This is anatomy related.The type 2 endoleak was discovered during review of the operative report dated december 9, 2021, and the ct scan dated april 1, 2021.The event is most likely user related.The right common iliac artery anatomy is off label with a maximum diameter of 37mm (should be 8-25mm).The concomitant product use of a non-endologix gore iliac brance excluder in the right common iliac artery is off label.It is likely that this contributed to reported event.The stent burden of both the ovation limb and the gore excluder likely caused the buckling and resultant occlusion of the left limb.No procedure related harms for this complaint were identified.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.D10: concomitant product has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure, during a routine follow up, the ovation ix left iliac limb was found to be occluded; however, the patient was reported to be asymptomatic and no intervention is planned at this time.Additional information: an internal clinical evaluation shows reasonable evidence to suggest left iliac limb stent kinking that occurred that was not included in the event as reported.The left iliac stent kink was discovered during review of the eleven-month post implant ct scan.The clinical evaluation also shows reasonable evidence to suggest a type 2 endoleak of the lumbar artery that occurred that was not included in the event as reported.This is anatomy related.The type 2 endoleak was discovered during review of the operative report dated december 9, 2021, and the ct scan dated (b)(6) 2021.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key16091571
Report Number3008011247-2023-00001
Device Sequence Number19344094
Product Code MIH
UDI-Device Identifier00850007370435
UDI-Public(01)00850007370435(17)240825(10)FS082421-06
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberTV-IL1414160-J
Device Lot NumberFS082421-06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LOT # FS072321-21; ALTO MAIN BODY, LOT # FS072321-21; GORE EXCLUDER (NON-ENDOLOGIX) STENT; OVATION IX ILIAC LIMB, LOT # FS012521-33; OVATION IX ILIAC LIMB, LOT # FS012521-33; OVATION PRIME FILL POLYMER, LOT # FF060821-02; OVATION PRIME FILL POLYMER, LOT # FF060821-02
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale